Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

20 year old with hypertension and migraines. Taken morphine sulfate overdose. Difficulty in breathing and racing heart. Dangerous?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I am 20 years old I have extreme hypertension which I take 7 medications for and I suffer from migraines I am 5'6 and 115 lbs. I believe I may be having overdose symptoms of morphine sulfate. I take adderall and blood pressure meds daily and I was suffering from a migraine earlier this evening and instead of going to the er someone gave me a 60 mg morphine sulfate tablet. Now my heart is racing and it is becoming a little more difficult to breathe and breathing has slowed. Should I go to an er or is this a normal reaction.
Posted Thu, 19 Apr 2012 in Drug Abuse
Answered by Dr. Radhika 32 minutes later
Thanks for the query.

You have provided me with adequate information.

You are a Hypertensive and suffer from Migraine. You have taken Morphine Sulphate 60 mg without being prescribed by a Physician.

The normal dosage of this tablet will be 100 and 200 mg extended release. Even though it is a low dosage Morphine sulfate extended-release tablets are contraindicated in patients with known hypersensitivity to morphine or in any situation where opioids are contraindicated.

This includes patients with respiratory depression (in the absence of resuscitative equipment or in unmonitored settings) and in patients with acute or severe bronchial asthma or hypercarbia.

You might not know that you have sensitivity to the drug if you have not taken this before.

It is better you go to the ER (Emergency Room) if you are facing respiratory problems and increased heart rate.

Hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor